Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      I too seemed to need the beta blockers for a long while after my blood levels showed “normal”. My own take on it is that you have to come off these drugs very slowly. I read in the drug literature that you couldn’t just stop them without a strong reoccurance of the symptoms. So what I did was just gradually wean myself: eight a day, to four a day, to three a day, to two a day to one a day. And I stayed at each level until I was comfortable before going to the next one lower. Occasionally I had to jack it up again, briefly. I’m off them now, and OK.

      As to the timing of the blood tests, I can only tell you what my endo is doing right now. I had RAI the week before Thanksgiving. She wanted a blood test after one month, which showed I was already hypo. Now, she wants me to wait 6 to 12 weeks, “depending upon how I feel”, for the next one. I don’t know where she’ll go after that. I know that HMO’s can be awfully arbitrary about what they will pay for, and it seems to be based on a Great Average In The Sky, which doesn’t always work optimally for single individuals. In my case, when the insurance doesn’t cover something that I think I need, I find out how much the thing will cost, and try to budget it in paying for it myself, if I think it’s necessary. I figure if something went wrong with my car, I would take it to the shop — no question. So why should I treat my body any differently?

      I wish you luck. Bobbi

      Anonymous
        Post count: 93172

        Thanks for the response and info on beta blockers. I am concerned about
        their side effects. What does anyone know about them? Is it more
        important to get the heart beat down? If you know; give me a post.

        Thanks again,

        Dave

        Anonymous
          Post count: 93172

          Hey dave,

          when i was hyper, and yes i was hyper beta blockers was my life line
          i can say for me without being on beta blockers for 8 months, i would of
          went nuts because my heart was beating so fast ,im off them now because
          im hypo.I belive that one of your main concerns with beta blockers is that they
          dont give them to people who suffer from asthma. Drugs also are known to decrease sexual
          ability,and may cause trouble in sleeping.

          This is what i now about these amazing drugs.

          take care,

          steve

          Anonymous
            Post count: 93172

            All drugs have side effects. Some are definitely safer than others. I never take a drug that I don’t look up in a drug reference manual. My own personal quirk, probably, but I don’t like assuming that the doctor knows best. I’m not at all confidant that all of them read the Physician’s Desk Reference on every drug they write a prescription for. Anyway, look it up, and decide for yourself, and if your doctor prescribes them, discuss it with him. You can find drug reference manuals at the library, or some inexpensive ones come out every year in paperback (one of them is called THE PILL BOOK). Whether it is important to get the heart rate down must surely depend on how fast the heart is going, for how long, etc. If you have a mild hyperthyroidism, and your heart rate is still relatively low, you may not need them. But beta blockers do not treat your hyperthyroidism. What they do is make you more comfortable until the treatment has been able to bring your thyroid hormone levels down.

          Viewing 4 posts - 1 through 4 (of 4 total)
          • You must be logged in to reply to this topic.